MAUDE Adverse Event Report: COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LS-C
Medical Device Problem Codes Detachment of Device or Device Component (2907); Noise, Audible (3273)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician was attempting to use a turbohawk directional atheterctomy device to treat a severely calcified lesion in the mid right sfa.The artery was 6 mm.No abnormalities were reported in relation to the patient¿s anatomy.The device was prepped with no issues identified.Patient had received versed and fentanyl for conscious sedation.It was reported that after successfully performing the atheterctomy procedure, it was noted that the trigger on the device would not close.While moving the device and holding pressure on the trigger, "an audible pop" was heard and felt on the device while the distal end of the catheter was in the sheath.The cutter and the nosecone were both dislodged from the main catheter with the cutter being stuck in the cutter window.It was discovered the nosecone was detached after removal from the patient.An unknown stent was reported to be deployed in the lesion after atheterctomy, followed by a post-dilation using a 6mm unknown balloon.The procedure was successfully completed and no patient injury was repor ted.
 
Additional Manufacturer Narrative
Device evaluation summary: the turbohawk directional atherectomy device was received for evaluation.The turbohawk was received with the cutter driver unit attached and the distal assembly separated at the hinge.All components of the cutter were accounted for.The hinge pins remain attached to the distal assembly.One of the hinge pins is bent proximal.The proximal bending of the hinge is indicative of excessive tensile force being applied to the distal assembly.There is no evidence of hinge pin weld gap anomaly or void in hinge pin weld.A disk of cines from the procedure were received and reviewed.The disk contained 17 folders.The first folder examined contained 29 cine images from the procedure.The sixteen other folders contained short cine series from the procedure.In none of the images provided is the turbohawk direction atherectomy device.The images confirm significant debulking of the lesions was performed and that a stent was implanted.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6943121
Report Number2183870-2017-00440
Device Sequence Number705338
Product Code MCW
UDI-Device Identifier00821684065785
UDI-Public00821684065785
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2020
Device Catalogue NumberTHS-LS-C
Device Lot NumberA450054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2017
Initial Date Received by Manufacturer 09/12/2017
Supplement Date Received by Manufacturer11/01/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date11/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient Weight95